Minnesota, 2011

Tornadoes and Hail in Minnesota, July 30, 2011

July 30, 2011 · NWS MPX · 18 events in 8 counties and zones

Thunderstorms developed Saturday afternoon across central Minnesota and moved east-southeast across portions of central and east-central Minnesota and produced significant wind damage around Milaca, Dalbo and Foreston, Minnesota. Two EF-0 tornadoes occurred, one near Long Prairie and another near Dalbo.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
$275,000
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MPX wrote it up.

Thunderstorms developed Saturday afternoon across central Minnesota and moved east-southeast across portions of central and east-central Minnesota and produced significant wind damage around Milaca, Dalbo and Foreston, Minnesota. Two EF-0 tornadoes occurred, one near Long Prairie and another near Dalbo.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 30, 5:17 PM CST, 10 minutes earlier.

Area forecast discussion, Jul 30, 5:17 PM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
617 PM CDT SAT JUL 30 2011

.DISCUSSION...
THINGS WILL BE BRIEF TODAY... BUT SINCE LITTLE HAS CHANGED AND
THIS PERSISTENT PATTERN LOOKS TO ESSENTIALLY REMAIN IN PLACE
THROUGH THE WEEK... WOULDN/T HAVE MUCH EARTH SHATTERING NEW
INFORMATION TO SHARE ANYWAY. LATEST VISIBLE SATELLITE AND RADAR
IMAGERY SHOW TWO AREAS OF CONVECTION IMPACTING THE AREA AT THE
CURRENT TIME... OVER WEST CENTRAL WISCONSIN AND FAR WEST CENTRAL
MINNESOTA. A BOUNDARY LAID DOWN BY THE CONVECTION OVER THE EASTERN
CWFA EXTENDS BACK WEST TO THE DAKOTAS... AND A NEW SEVERE
THUNDERSTORM WATCH IS LOCATED FROM NEAR THIS BOUNDARY SOUTHWARD.
SUBSTANTIAL INSTABILITY WITH MLCAPE AOA 3000 J/KG CHARACTERIZES
THE AIRMASS IN THIS AREA... WITH MINIMAL CIN. 0-6KM SHEAR VALUES
ARE GENERALLY IN THE 30-40KT RANGE... WITH EFFECTIVE SHEAR RUNNING
A BIT HIGHER GIVEN THE DEPTH OF THE STORMS. THIS DEEP LAYER SHEAR
LOOKS TO BE SUFFICIENT FOR MID-LEVEL ROTATION GIVEN RADAR
SIGNATURES WE HAVE SEEN. LOW LEVEL ROTATION WILL BE MOST FAVORED
NEAR THE BOUNDARY WHERE 0-1KM SHEAR IS AOA 15KT... BUT AS ONE
MOVES SOUTH IT DECLINES QUICKLY. SO... ALTHOUGH A TORNADO CANNOT
BE RULED OUT... PARTICULARLY WITH LCL HEIGHTS GENERALLY RUNNING
AOB 1000M AND THE AFOREMENTIONED ENHANCED LOW LEVEL SHEAR NEAR THE
BOUNDARY... IT SHOULD NOT BE THE PREDOMINANT SEVERE WEATHER THREAT
THIS AFTERNOON INTO THIS EVENING. LARGE HAIL... LOCAL
DOWNBURSTS... AND HEAVY RAIN MAY BE THE MAIN ISSUES... ALTHOUGH
IF/WHEN STORMS ORGANIZE INTO CLUSTERS/LINES THEN MORE WIDESPREAD
DAMAGING WINDS COULD BE AN ISSUE. MESOSCALE FORCING WITH THE
EXISTING OUTFLOW BOUNDARY AND OTHER SUBTLE FEATURES WILL BE THE
MAIN INITIATORS THROUGH MID AFTERNOON... THEN THE UPSTREAM FRONTAL
BOUNDARY SHOULD ALLOW FOR SOMEWHAT MORE WIDESPREAD DEVELOPMENT
FROM NORTHWEST TO SOUTHEAST AS WE HEAD INTO THE EVENING HOURS.

AS MENTIONED... THE OVERALL FORECAST THINKING HAS NOT CHANGED
MUCH... SO THE FORECAST HAS CHANGED LITTLE FOR THE REMAINDER OF
THE PERIOD FROM TONIGHT THROUGH THE NEXT SYSTEM OF NOTE WHICH
IMPACTS THE REGION MONDAY INTO TUESDAY. THIS AFTERNOON/S FRONTAL
BOUNDARY WILL PUSH SOUTHEAST TONIGHT... TAKING MOST OF THE
ACTIVITY IN THAT DIRECTION AS IT SEES A DIURNAL WEAKENING INTO THE
OVERNIGHT HOURS SINCE THERE DOES NOT APPEAR TO BE A SIGNIFICANT
LOW LEVEL JET RESPONSE OVERNIGHT TO KEEP MUCH GOING. WEAK HIGH
PRESSURE TRIES TO SETTLE INTO THE AREA SUNDAY... BUT THE OLD
FRONTAL BOUNDARY AND ASSOCIATED BAROCLINIC ZONE WILL LINGER OVER
THE CENTRAL/SOUTHERN PORTION OF THE AREA... SO SOME STORMS WILL BE
POSSIBLE SUNDAY INTO SUNDAY EVENING... ALTHOUGH COVERAGE SHOULD BE
LIMITED GIVEN THE LIMITED FORCING. RETURN FLOW WILL BRING CHANCES
FOR SHRA/TSRA BACK NORTH MONDAY INTO MONDAY EVENING... THEN THE
NEXT COLD FRONTAL BOUNDARY LOOKS TO SWING THROUGH MONDAY NIGHT
INTO EARLY TUESDAY. SOME OF THE MORE RECENT GUIDANCE SEEMS TO
FAVOR THINGS EVEN FARTHER NORTH WITH THIS SYSTEM THAN PREVIOUSLY
INDICATED... BUT FOR NOW WILL KEEP LIKELY POPS OVER A GOOD PART OF
THE AREA. SEVERE WEATHER WILL BE A POSSIBILITY ONCE AGAIN GIVEN
PLENTY OF INSTABILITY WHICH WILL REMAIN IN PLACE ALONG WITH
ENHANCED SHEAR AHEAD OF THE FRONT AND APPROACHING UPPER WAVE. WE
THEN LOOK TO REPEAT THE CYCLE AGAIN... WITH HIGH PRESSURE SETTLING
INTO THE AREA TUESDAY NIGHT THROUGH WEDNESDAY AND POTENTIALLY INTO
THURSDAY. THE SUBSIDENCE IN THE WAKE OF TUESDAY/S SYSTEM LOOKS
MORE ROBUST THAN WITH TODAY/S FEATURE... AND THE BAROCLINIC ZONE
LOOKS LIKE IT WILL BE SHOVED SUFFICIENTLY FAR SOUTH TO KEEP MOST
OF THE AREA POP-FREE FROM TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.
FOR NOW... KEPT SOME CHANCE POPS IN THE FORECAST FOR THURSDAY AS
WARM ADVECTION TRIES TO SET BACK UP OVER THE AREA... ALTHOUGH SOME
OF THE NEWER GUIDANCE SUGGESTS THINGS WON/T FOCUS VERY WELL OVER
OUR AREA AS SOME RIDGING TRIES TO HOLD ON... WITH THE MAIN WARM
ADVECTION PCPN CHANCES STAYING TO OUR NORTHWEST AND WEST. GIVEN
THE UNCERTAINTY AND TIMING DIFFERENCES... DECIDED TO KEEP THINGS
DRY AFTER THURSDAY EXCEPT OVER THE WEST... WHERE SOME POPS ARE
INTRODUCED BY SATURDAY.

&&

.AVIATION.../00Z TAF ISSUANCE/

MAIN FORECAST CONCERN DEALS WITH ONGOING CONVECTION ACROSS CENTRAL
MN OVER THE NEXT 6 HRS.

LINE OF BROKEN CONVECTION HAS DEVELOPED ACROSS THE NORTHERN
FA...WITH EMBEDDED SVR WX AS OF 22-23Z. BASED ON THE TRAJECTORY
AND OVERALL MOVEMENT OVER THE NEXT FEW HRS...STC WILL SEE VCTS BY
1Z...WITH RNH/MSP/RWF ARND 3-4Z...WITH EAU AFT 4Z. ALTHOUGH THERE
WILL BE BRIEF PERIODS OF IFR VSBYS AND MVFR CEILINGS NEAR
TSRA...WOULD LIKE TO SEE HOW THE CONVECTION DEVELOPS OVER THE NEXT
HR AND IF IT CAN CONGEAL INTO A MORE SOLID LINE BEFORE ANY TYPE OF
TEMPORARY PERIOD OF THESE IFR/MVFR CONDITIONS DEVELOP.
ANYWAY...ONLY STC WILL LIKELY SEE ANY IMPACT DURING THE MAIN
EVENING AIR TRAFFIC. THERE IS ANOTHER PROBLEM TOWARD SUNRISE AS
BOUNDARY LAYER MOISTURE REMAINS HIGH AND WNDS BECOME LIGHT.
DEPENDING UPON THE AMT OF SKY COVER...AREAS OF BR/FG COULD
DEVELOP. HAVE INTRODUCE 3-5SM IN BR AT THE TYPICAL AIRPORTS THAT
HAVE PROBLEMS. WNDS WILL SLOWLY BECOME MORE NW AT AXN...WITH A
GENERAL W TO SW FLOW OVERNIGHT...THEN MORE S/SE FLOW ON SUNDAY.

MSP...KEPT MOST OF THE ACTIVE WX AT BAY UNTIL AFT 3Z...WITH VCTS.
THIS COULD BE UPGRADED TO A PREDOMINATE P6SM TSRA WITH TEMPORARY
CONDITIONS OF 5SM TSRA BKN035CB IS NEEDED. THE MOST LIKELY TIME
PERIOD OF MVFR/IFR CONDITIONS WILL OCCUR BETWEEN 3-4Z...WITH VSCH
AS EARLY AS 230Z. WNDS WILL BE GENERALLY FROM THE SW THIS
EVENING...MORE W/SW OVERNIGHT...WITH MORE SW SUNDAY AFTN. ..JLT..

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

TRH/JLT
Hazardous weather outlook, Jul 30, 9:50 AM CST, 7 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1050 AM CDT SAT JUL 30 2011

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
311600-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
1050 AM CDT SAT JUL 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE
OUTLOOK AREA...WITH THE MAIN THREAT PERIOD BEING LATE THIS
AFTERNOON INTO TONIGHT. SCATTERED THUNDERSTORMS WILL OCCUR ACROSS
CENTRAL MINNESOTA AND PORTIONS OF WEST CENTRAL WISCONSIN THROUGH
EARLY AFTERNOON... MAINLY NORTH OF A LINE FROM BENSON TO SAINT
CLOUD TO LADYSMITH. A FEW OF THESE MAY REACH SEVERE LIMITS WITH
QUARTER SIZE HAIL. DURING THE LATE AFTERNOON AND EVENING
HOURS...SCATTERED STORMS ARE EXPECTED TO DEVELOP ACROSS CENTRAL
MINNESOTA AND EVOLVE GRADUALLY SOUTHEAST THROUGH THE EVENING AND
POSSIBLY INTO THE OVERNIGHT. LARGE HAIL AND SCATTERED STRONG WINDS
WOULD BE THE PRIMARY THREATS FROM ANY STORMS THAT DO REACH SEVERE
LIMITS. THERE IS A SMALL CHANCE FOR A TORNADO OR TWO IN CENTRAL
MINNESOTA LATE THIS AFTERNOON AND EARLY THIS EVENING...GENERALLY
ALONG AND NORTH OF A MONTEVIDEO TO CAMBRIDGE LINE. IN
ADDITION...TEMPORARY HEAVY RAINFALL RATES COULD LEAD TO SOME
LOCALIZED FLOODING ISSUES DUE TO RECENT WET CONDITIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS PARTS OF THE OUTLOOK
AREA ON SUNDAY. A FEW STRONG STORMS ARE POSSIBLE.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE OUTLOOK
AREA ON MONDAY AFTERNOON AND NIGHT WITH THE APPROACH AND PASSAGE
OF A FRONT.

THERE ARE CHANCES FOR THUNDERSTORMS TUESDAY...AND THEN AGAIN
WEDNESDAY NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED... MAINLY LATE THIS
AFTERNOON AND EVENING ACROSS CENTRAL AND EASTERN MINNESOTA AND
WESTERN WISCONSIN.

In the hours before

Special weather statement, Jul 30, 12:07 PM CST, 5 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
107 PM CDT SAT JUL 30 2011

MNZ054-301900-
LAC QUI PARLE-
107 PM CDT SAT JUL 30 2011

AT 106 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 8 MILES SOUTH OF BIG STONE CITY...OR 9 MILES NORTHWEST
OF NASSAU. THIS STORM WAS MOVING EAST AT 25 MPH.

PEA SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  NASSAU.
  BELLINGHAM.
  LOUISBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

&&

LAT...LON 4526 9646 4527 9645 4526 9629 4523 9627
      4523 9623 4520 9618 4520 9612 4500 9611
      4504 9646
TIME...MOT...LOC 1807Z 280DEG 15KT 4518 9652

CLF
Special weather statement, Jul 30, 12:59 PM CST, 4 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
159 PM CDT SAT JUL 30 2011

WIZ023-025-027-028-302000-
CHIPPEWA-DUNN-EAU CLAIRE-ST. CROIX-
159 PM CDT SAT JUL 30 2011

AT 156 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHEAST OF
SHELDON TO 5 MILES EAST OF JIM FALLS TO 7 MILES NORTHWEST OF CHIPPEWA
FALLS TO KNAPP. THESE STORMS WERE MOVING SOUTHEAST AT 30 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  JIM FALLS.
  CHIPPEWA FALLS.
  BATEMAN.
  CADOTT.
  LAKE HALLIE.
  LUDINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 4469 9093 4479 9177 4519 9235 4516 9158
      4517 9120 4527 9094 4526 9092 4519 9091
      4469 9091
TIME...MOT...LOC 1859Z 302DEG 24KT 4515 9084 4505 9116
          4496 9150 4497 9204

CLF

The radar

The Minneapolis radar (KMPX), 189 km away, was scanning. The volume nearest the first event began at 23:26 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind, 6 hail, 3 tornado, 1 funnel cloud. Local standard time, as filed.

Hail, Todd

When
July 30, 5:27 PM CST
Where
Todd County, 3 mi W of Eagle Bend
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
46.170, -95.093

Hail, Morrison

When
July 30, 6:02 PM CST
Where
Morrison County, 1.46 mi NNW of Hillman
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
46.020, -93.890

Funnel Cloud, Morrison

When
July 30, 6:08 PM CST
Where
Morrison County, 4.39 mi SSE of Sullivan
Reported by
Trained Spotter
Coordinates
46.070, -93.890

Tornado, Todd

When
July 30, 6:13 PM CST to 6:15 PM CST
Where
Todd County, 3.16 mi NNE of Gutches Grove to 3 mi WNW of Long Prairie
Rating
EF0
Path length
0.74 mi
Path width
25 yd
Reported by
Storm Chaser
Coordinates
45.991, -94.942

A storm chaser filmed a funnel cloud that looked like it may have been on the ground, though trees shrouded the view. A subsequent NWS damage survey did indeed find nearly two dozen trees that were downed in a convergent pattern from the storm. No structures were hit.

Hail, Mille Lacs

When
July 30, 6:20 PM CST
Where
Mille Lacs County, Vineland
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
46.170, -93.750

Thunderstorm Wind, Mille Lacs

When
July 30, 7:02 PM CST
Where
Mille Lacs County, 1.38 mi N of Page
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
45.920, -93.650

Several trees, up to 12 inches in diameter, were blown down just west of Highway 169.

Thunderstorm Wind, Mille Lacs

When
July 30, 7:19 PM CST
Where
Mille Lacs County, 2.29 mi NNW of Milaca
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
45.760, -93.650

Thunderstorm Wind, Mille Lacs

When
July 30, 7:21 PM CST
Where
Mille Lacs County, 0.76 mi NW of Bock to 0.32 mi WSW of Bock
Measured
65 kt (75 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
45.788, -93.561

Multiple trees were uprooted near Bock, Minnesota, some trees as large as three feet in diameter. Based on the storm survey, a severe downburst wind, up to 75 mph, occurred around Bock.

Thunderstorm Wind, Mille Lacs

When
July 30, 7:24 PM CST
Where
Mille Lacs County, 0.59 mi ENE of Foreston
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
45.733, -93.709

A large tree was uprooted near Foreston, Minnesota.

Tornado, Mille Lacs

When
July 30, 7:26 PM CST to 7:27 PM CST
Where
Mille Lacs County, 4.43 mi SSE of Bock to 4.62 mi SSE of Bock
Rating
EF0
Path length
0.21 mi
Path width
100 yd
Continued into
Isanti, Mn (MPX)
Crop damage
$25,000
Reported by
NWS Storm Survey
Coordinates
45.721, -93.516

An EF-0 tornado touched down approximately one-quarter mile west of the Isanti County border, north of County Road 10. Damage was confined to crops and a few trees as it moved southeast into Isanti County at 50th Street. Maximum wind speeds were 70 to 80 mph.

Tornado, Isanti

When
July 30, 7:27 PM CST to 7:44 PM CST
Where
Isanti County, 3.69 mi NNW of Carmody to 1.26 mi SSE of Carmody
Rating
EF0
Path length
4.95 mi
Path width
100 yd
Property damage
$50,000
Crop damage
$100,000
Reported by
NWS Storm Survey
Coordinates
45.718, -93.512

An EF-0 tornado continued southeast across northwest Isanti County, before turning directly south along County Road 58 west of Dalbo, and north of Carmody, Minnesota. The tornado ended less than a half mile north of South Stanchfield Lake. The most intense damage occurred along County Road 58 where concentrated tree damage was present, along with a resident garage which was shifted off its foundation. Another resident had small structure damage to shingles or roof damage. Two trailers at this residences slid a short distance, while one of the trailers flipped over. Maximum wind speeds were 70 to 80 mph along with a path length of approximately 5 miles.

Hail, Stearns

When
July 30, 7:30 PM CST
Where
Stearns County, 0.84 mi NE of Sauk Centre
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
45.740, -94.960

Hail, Kanabec

When
July 30, 7:42 PM CST
Where
Kanabec County, 6.74 mi SW of Ogilvie
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
45.750, -93.500

Thunderstorm Wind, Isanti

When
July 30, 7:42 PM CST to 7:44 PM CST
Where
Isanti County, 0.93 mi E of Carmody to 0.46 mi WNW of Dalbo
Measured
65 kt (75 mph) estimated gust
Crop damage
$150,000
Reported by
NWS Storm Survey
Coordinates
45.672, -93.461

Scattered downburst wind damage occurred in much of Dalbo Township, northwest of the town of Dalbo. Damage was confined to trees and crops. The most concentrated damage occurred north of County Road 13, near 389th Avenue Northwest, eastward to Xenon Street Northwest.

Thunderstorm Wind, Meeker

When
July 30, 8:44 PM CST
Where
Meeker County, 1.89 mi ESE of Manannah
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
45.240, -94.584

A large tree blew down, and was blocking a road.

Hail, Meeker

When
July 30, 9:24 PM CST
Where
Meeker County, 3.69 mi SE of Casey
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
45.030, -94.380

Thunderstorm Wind, Meeker

When
July 30, 9:35 PM CST
Where
Meeker County, 0.52 mi S of Litchfield
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
45.123, -94.532

A large tree fell near Southside Park in Litchfield.

Thunderstorm Wind, Sibley

When
July 30, 10:20 PM CST
Where
Sibley County, 0.49 mi E of Green Isle
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
44.680, -94.010

A large tree was blown down near Green Isle, Minnesota.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2011Every state in 2011This day in weather historyThe tornado archive for Minnesota, 2011Warnings in Minnesota, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 338692, 317853, 317852, 336346, 326260, 317857, 317861, 317858, 318578, 318582, 318590, 317854, 317855, 317859, 326248, 317856, 326250, 317860.